Hi all I'm new to this forum and I have what is probably a really really dumb question.
First off, I get pretty severe migraines, and I get them almost weekly. As well as this I have almost daily headaches. Because of this my neurologist was really hesitant to put me on rizatriptan because it shouldn't be used too frequently. He wanted to put me on a low dose of amitryptaline but I was hesitant about this because I'm on an SNRI antidepressant and I am really susceptible to side effects.
We compromised on a prescription of rizatriptan with the caveat that I absolutely cannot take it any more than 4 times a month, and if it doesn't prove effective enough then we need to revisit amitryptaline. I usually get an aura before a migraine, but there are times when I don't, and these ones are more severe multi-day migraines. The problem is that for the first couple of hours they feel exactly like the headaches I get, so its not until the light and sound sensitivity hits that I know its a migraine, but by this stage it isn't far off full intensity and probably too late for the rizatriptan to be of any use.
So to get to the really dumb question, apart from limiting the number of rizatriptans I can take for a month, are there any negative effects if I take one but it ends up being a headache and not a migraine? I'm assuming that it would do absolutely nothing, but I have been hesitant to take it in case it does and these particular migraines are the ones I need it for the most.